I have PCOS and have not had a period for over a year. Now, I have a partner and we do not use protection. Two days ago, I woke up with a light bleed and that lasted for a few hours and disappeared. Then, the same thing happened today and I bled for a few hours. I took a pregnancy test and it was negative. I have body pain and my breasts are tender.
Welcome to icliniq.com.
With so much prolonged amenorrhea, ovulation is unlikely to have occurred and pregnancy is less likely.
Kindly use barrier contraceptive (condom) for three weeks and repeat home pregnancy test. If it comes negative, then pregnancy is almost ruled out.
Absence of menstrual cycle for such a long term is not desirable, as it increases the chance of endometrial cancer by unopposed estrogen exposure to endometrium.
It is a good practice to induce withdrawal bleeding by taking progesterone tablets for every two to three months. Kindly consult your doctor for the same and for other risk reduction strategies.
For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist
Query: Hello doctor, I had unsafe sex yesterday and took I-pill in half an hour to avoid pregnancy. Today, I had sex again. Should I take another pill? Read Full >>
Answer: Hi, Welcome to icliniq.com. No, you need not take another pill. It works within 72 hours of sex. Hence, your second sexual act is also covered. Wait for the bleeding to start. Avoid further sex till bleeding occurs. Suppose you have intercourse, use barrier contraception like condom and not anot... Read Full
Query: Hello doctor, I am writing on behalf of my wife. She is facing continuous bleeding from vagina since seven days after post pregnancy bleeding. Here is the complete scenario. We blessed with a baby 38 days ago and it was a C-section delivery. 16 days back the bleeding had stopped completely. Everyth... Read Full >>
Answer: Hello, Welcome to icliniq.com. Your wife is having bleeding per vagina following one month of Cesarean section. This is termed postpartum hemorrhage and often creates an emergency. This could be caused by an infection of C-section wound commonly. But, as per your report (attachment removed to pro... Read Full
Query: Hi doctor, I went abroad a few days after my period ended. I start birth control on the last day or the day after the last usually. On the second day of my vacation, I started spotting and that has lasted till now. It has been about 10 days. I have been taking my birth control throughout. I only jus... Read Full >>
Answer: Hello, Welcome to icliniq.com. You are experiencing a breakthrough bleeding occurring due to missing your pills and also probably due to not taking them on time. If it is a combined oral contraceptive pill, then it should be started from day 2 or 3 of your cycle ideally. So, the best is to s... Read Full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now